Aa
A
A
Close
Avatar universal
Esgic PLUS (Fiorcet)- Withdrawal Symptoms
Hi All -
I am a 29 year old female.  I have had a horrible headache for going on four months now.  Many doctors and tests later, I still don't really have a dignosis.  My neuro believes it may be a transformed migraine or maybe cluster headache.  My GP prescribed the Esgic when I first went to see him about the headache (this was when the headache was only about 10 days old).  In the months that have followed, I got to the point where I was taking 6-8 pills a day....getting refills of the 20 prescribed about every five to six days.  It is the only thing that would get rid of the headache....I thought it was a miracle drug.  I guess it didn't dawn on me that the relief only lasted a few hours, and then the pain would be back.  Anyway, now my neuro says that a lot of the pain may be from rebound headache caused by the butalbital.  I just got out of the hospital Monday after a three day stay to receive IV treatment of DHE45.  Now I have to give myself subcu injections of DHE45 for several more days.  I really don't know if the stuff is working or not.  At times, it seems the severity of the headache is less, but I still have a lot of pain at times, especially late evening.  The doc says it could take up to 15 days for all of the butalbital to get out of my system, and that may be why I am still having headaches.  I haven't had a pill since last Wednesday, so it's been a week now.  I even threw away the last of the ones I had in the bottle just so I wouldn't be tempted to take them, but it's been really hard.  I know I shouldn't take them because of the side effects, but at the same time, I KNOW they will get rid of the pain, if only for a few hours.  Anyways, to stop rambling.....my question is: Has anyone else had a problem like this? How long does it take for the rebound headaches to disapper after stopping butalbital?? Is there a light at the end of the tunnel?
Thanks for any help!
Cancel
9 Answers
Page 1 of 1
Avatar universal
I'm sorry I can't help  as I don't experience migraines nor to I have any first hand knowledge about butalbital,but hang in there someone will come along that does..Stay strong.Peace.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
352798 tn?1399301754
Welcome to the forum. There are not as many on here with your problem. Just be patient, someone will answer you that knows about this some.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Stop taking Esgic Plus right away!!!!

I started in my 20's and have a horrible addiction to this drug.  I believe it has also caused my liver enzymes levels to raise.  I have tried to get off Esgic Plus for years now.  The amount I take varies......on average it's 10 pills a day.  I need to go to a rehab, but there is no way I can miss work as I have a very high level job.  Believe me that drug is not good.  Yes, it takes away the headaches, but will destroy your body very fast.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
502050 tn?1243606135
Try looking up the website for the national institute of neurological disorders and stroke. There is a lot of info there. Some Drs. treat recurring migraines with certain seizure meds with a lot of success. Imatrex is also relatively good for migraine pain as long as you have no sulfa allergies as it contains a small amt. of sulfa. Good luck and God bless.
"T"
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks all for the advice.  I'm going on two weeks now with no pills! The headache is STILL here, though, sometimes so bad it knocks me down for hours.  I don't know if it's still a "rebound" headache from coming off the fiorcet or something else.  I'm going back to the neuro tomorrow, so I'm hoping he will have some answers. I feel like this headache is running my life, and I am so tired of it.  That was the thing about the pills, they really got rid of it, if only for a little while.  I KNOW it's best not to take them, but I find myself just wishing I could get that relief....
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hey.. I am actually going through the same thing right now. Don't go back to the esgic. There are many controlling medications docs can try for migraines. The rebound headache should eventually go away.. but the low grade headache may never. that's the life I face. Make sure that you get the right amount of sleep, drink plenty of water, excercise, eat well... if you are already doing those things, maybe it is time to try other controlling medications for your headaches. Most pain medication such as esjic tabs and other barbs and benzos eventually in the long run make any headaches worse. They are addictive and essentially, eventually, cause your headaches. You are on a good track.. stick with it!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I have migraines myself.  Sometimes for days, and there have been times when I have gone to the ER for a shot of Toradal.  I would think that rebound headaches would no  longer be happening at this time.  I know that this is a forum about being addicted to various DOC, but when I have a migraine,(I have suffured for over 15 yrs), the only way I can  get them undercontrol is to take a valuim,(sp) froce myself not to throw them up and put ice on my head, stay in a dark room, and stay still.  Eventually I fall asleep due to the valuium.(sp).  I think the Valium knocks me out, and relaxes the muscles so I can finnaly get relief. I can not take the Imatrex (sp) shot because it makes me very sick. Had to goto the hosp the very first and only time  I took that shot. For me, the pain that is behind my right eye last sometimes for 5-6 days.  Everyone has to find a way to get through these.  I have had a lot of doctors tell me that they were not real....I wish they had to spend one hour in my head when they come on.  My daughter also gets them.  I have learned to rub her feet to help with deal with the pain.  Stick to your guns, and continue to look for a provider who works with you to get them under control.  Good luck to you.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I came here to find out if this drug was addictive. About 3 months ago I started having these horrible headaches, almost as bad as migraines I used to have. The doctor thought it was sinus and had me get a ct scan to make sure there was no blockage, after sinus meds were not helping. He then prescribed esgic. I don't like taking pills but seems this is the only thing that helps. I noticed that there is caffeine and I not long ago took most of the caffeine from my diet. ( so of course I don't want to put it back in with pills) I only take it if I absolutely have to, but these headaches can be so bad, something has to be done. I hope that you are better, and as for me, I think I'm going to go ahead and ween myself off of this.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi-  Good idea!  Esgic is very addicting and should not be stopped abruptly, even after 3 months...

You posted on a very old thread. Why don't you post your story if you want. Just click on the orange post a question button and follow the prompts.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
4522800 tn?1470329434
Blank
Avatar universal
Blank
phoenix, AZ
406584 tn?1399591666
Blank
495284 tn?1333897642
Blank
City of Dominatrix, MN
3197167 tn?1348972206
Blank
Avatar universal
Blank
los angeles, CA